Alert archive / Maryland / Flash Flood Warnings in 2011
Flash Flood Warning 103, NWS Baltimore/Washington
NWS Baltimore/Washington issued this flash flood warning at Aug 14, 2011, 11:27 PM EDT for 4 counties in Maryland. It was in force for 77 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 14, 2011, 11:27 PM EDT (03:27 UTC)
- Expired
- Aug 15, 2011, 12:44 AM EDT
- In force
- 77 min
- Issued by
- NWS Baltimore/Washington
- Area
- Storm-based polygon
- Flood severity
- None
Counties Baltimore County, MD, Carroll County, MD, City of Baltimore, MD, Howard County, MD
The radar
The Sterling radar (KLWX), 84 km from the middle of the area, began a volume at 03:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 00:00Z, 3.5 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1817 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 1012 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
940
WGUS51 KLWX 150327
FFWLWX
MDC005-013-027-510-150630-
/O.NEW.KLWX.FF.W.0103.110815T0327Z-110815T0630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1127 PM EDT SUN AUG 14 2011
THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EASTERN CARROLL COUNTY IN NORTH CENTRAL MARYLAND...
NORTHEASTERN HOWARD COUNTY IN CENTRAL MARYLAND...
BALTIMORE COUNTY IN NORTHERN MARYLAND...
BALTIMORE CITY IN NORTHERN MARYLAND...
* UNTIL 230 AM EDT
* AT 1125 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM THUNDERSTORMS ALONG A LINE EXTENDING FROM 7
MILES NORTHWEST OF COCKEYSVILLE TO LOCUST POINT...MOVING NORTHEAST
AT 15 MPH.
* SOME LOCATIONS THAT WILL CONTINUE TO BE AFFECTED BY THE HEAVY RAIN
INCLUDE ARBUTUS...CATONSVILLE...COCKEYSVILLE...ELLICOTT CITY...
FELLS POINT...GAMBER...HAMPSTEAD...LOCHEARN...MANCHESTER...MILFORD
MILL...OAKLAND...OWINGS MILLS...PARKVILLE...PIKESVILLE...
RANDALLSTOWN...REISTERSTOWN...TIMONIUM...TOWSON...WOODLAWN...
ARMISTEAD GARDENS...BALTIMORE INNER HARBOR...BEECHFIELD...BOLTON
HILL...CANTON...GWYNNS FALLS...CLIFTON PARK...DRUID HILLS PARK...
FALLSTAFF...GUILFORD...HOMELAND...HOWARD PARK...JOHN HOPKINS
UNIVERSITY...JOSEPHINE LEE...LOCUST POINT...MORGAN STATE
UNIVERSITY...ROLAND PARK...UNION SQUARE...WOODRING AND BALTIMORE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
&&
LAT...LON 3928 7652 3918 7681 3948 7697 3973 7691
3972 7661
$$
SBK1 follow-up statement
455
WGUS71 KLWX 150444
FFSLWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1244 AM EDT MON AUG 15 2011
MDC005-013-027-510-150454-
/O.CAN.KLWX.FF.W.0103.000000T0000Z-110815T0630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CARROLL MD-HOWARD MD-BALTIMORE MD-BALTIMORE CITY MD-
1244 AM EDT MON AUG 15 2011
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR BALTIMORE CITY...
BALTIMORE...NORTHEASTERN HOWARD AND EASTERN CARROLL COUNTIES...
LAT...LON 3928 7652 3918 7681 3948 7697 3973 7691
3972 7661
$$
SBKWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before this flash flood warning went out at Aug 14, 9:18 PM EDT, 2 hours 9 minutes earlier.
Area forecast discussion, Aug 14, 9:18 PM EDT, 2 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
918 PM EDT SUN AUG 14 2011
.SYNOPSIS...
LOW PRESSURE OVER VIRGINIA WILL GRADUALLY MOVE AWAY FROM THE
COAST TUESDAY. HIGH PRESSURE BUILDS IN FOR WEDNESDAY...THEN
ANOTHER SYSTEM IMPACTS THE REGION FOR THE LATTER PORTIONS OF THE
WEEK.
&&
.NEAR TERM /OVERNIGHT/...
STILL KEEPING OUR EYES ON THE STORMS XTNDG FM FREDERICK CO MD DOWN
INTO CENTRAL VA. ATTM STORMS ARE BLO SVR LIMITS - JUST GOT A CALL
FM ASHBURN REPORTING G40 MPH...WHICH CORRESPONDS QUITE WELL TO THE
RDR VELOCITY IMAGE. FORWARD MVMNT OF STORMS IS QUITE SLOW - SE ABT
18 KTS. IT MAY BE THAT DC GETS A PD OF HVY RAIN FM 10-11 PM.
WITH UPPER LOW ROTATING THROUGH THERE STILL MAY BE LINGERING
SHOWERS AND THUNDERSTORMS OVERNIGHT.
&&
.SHORT TERM /MONDAY/...
UPPER LOW MOVES OFF THE MID ATLANTIC COAST FOR MONDAY. PROXIMITY OF
THE LOW WILL MAINTAIN SHOWERS AND THUNDERSTORMS ACROSS THE AREA.
LINGERING SHOWERS MAY BE ONGOING IN THE MORNING AND THEN ADDITIONAL
ACTIVITY IS EXPECTED FOR THE AFTERNOON. BUT CWA WILL BE ON THE
WESTERN SIDE OF THE LOW...SO THE THREAT FOR SEVERE LOOKS TO BE
MINIMAL. PRECIPITABLE WATERS ARE FORECAST TO BE LOWER AS WELL...BUT
SOME AREAS WILL LIKELY STILL BE SENSITIVE TO ANY LOCALLY HEAVY
RAINFALL THAT RESULTS.
TEMPERATURES ARE FORECAST TO BE SEVERAL DEGREES BELOW CLIMATOLOGY
DUE TO THE CLOUD COVER/PRECIPITATION.
&&
.LONG TERM /MONDAY NIGHT THROUGH SUNDAY/...
SURFACE LOW PRESSURE WILL BE OFF THE COAST BY MONDAY EVENING. UPPER
LEVEL TROUGH WILL CONTINUE TO PROGRESS EASTWARD OVER THE MID
ATLANTIC AND SHOWERS AND THUNDERSTORMS MAY LINGER EAST OF THE BLUE
RIDGE INTO TUESDAY MORNING. GFS AND NAM ARE CONSISTENT THAT THE
PRECIPITATION WILL BE EAST OF THE CHESAPEAKE BAY BY TUESDAY
AFTERNOON. RIDGING WILL BRIEFLY MOVE INTO THE AREA FROM THE WEST.
NORTH-NORTH WESTERLY FLOW WILL BRING DRY AIR EARLY WEDNESDAY AND
LEAD TO A RAIN FREE DAY IN THE MID ATLANTIC. AS HIGH PRESSURE MOVES
OFF WEDNESDAY NIGHT RETURN FLOW WILL BEGIN TO BRING IN MOISTURE FOR
THE NEXT APPROACHING SYSTEM.
UPPER LEVEL TROUGH WILL DIG INTO THE NORTHERN GREAT LAKES WHILE
ENERGY MOVES ALONG THE BASE AND BRING UNSETTLED WEATHER THURSDAY
EVENING THROUGH FRIDAY. GFS IS FASTER THAN NAM AND ECMWF AND IS
BRINGING FRONT THROUGH EARLIER WITH THE POTENTIAL OF SHOWERS AND
THUNDERSTORMS THURSDAY AFTERNOON. KEPT POPS LOW FOR THURSDAY
WITH MORE GUIDANCE SUGGESTING THE FRONT PASSING THROUGH FRIDAY WITH
SCATTERED SHOWERS AND THUNDERSTORMS. CURRENT TRENDS SHOW MORE DRY
AIR IN THE MID LEVELS WHICH MAY DECREASE THE RISK OF HEAVY RAINFALL.
TIMING OF FRONT WILL DISTINGUISH IF THIS ACTIVITY WILL HAVE THE
POTENTIAL TO BE SEVERE ON FRIDAY. INTO THE WEEKEND FRONT IS
EXPECTED TO MOVE SOUTH AND BECOME STATIONARY LEADING TO THE
POSSIBILITY OF ACTIVITY IN THE SOUTHERN ZONES.
TEMPERATURES ARE EXPECTED TO STAY AT OR NEAR THE CLIMATOLOGICAL
NORMALS FOR THE MID ATLANTIC THROUGH THE FORECAST PERIOD.
&&
.AVIATION /01Z MONDAY THROUGH FRIDAY/...
THUNDERSTORMS WILL PRODUCE HEAVY RAINFALL AND COULD ALSO PRODUCE
STRONG GUSTY WINDS AS THEY MOVE THROUGH. THIS WILL PROMOTE A WIND
SHIFT TO THE WEST. COVERAGE/SEVERITY OF ANY CONVECTION SHOULD
DECREASE OVERNIGHT. STILL CANT RULE OUT A FEW LINGERING SHOWERS
BUT CONFIDENCE IN LOCATION IS LOW AND WAS NOT INCLUDED IN TAF.
MVFR VSBYS IN BR MAY ALSO DEVELOP OVERNIGHT BEFORE VFR CONDITIONS
RETURN BY MID MORNING BUT ADDITIONAL SHOWERS ARE POSSIBLE MONDAY.
VFR CONDITIONS EXPECTED THROUGHOUT THE EXTENDED PERIOD WITH THE
EXCEPTION OF TERMINALS IN THE VICINITY OF THUNDERSTORMS. UPPER LEVEL
TROUGH WILL BE PUSHING OFF THE ATLANTIC COAST BY TUESDAY EVENING.
SHOWERS AND THUNDERSTORMS MAY BE POSSIBLE IN THE EASTERN TERMINALS
TUESDAY. HIGH PRESSURE BRIEFLY MOVES IN WEDNESDAY. THE NEXT SYSTEM
IS EXPECTED TO MOVE INTO THE REGION THURSDAY NIGHT AND SHOWERS AND
THUNDERSTORMS WILL BE POSSIBLE.
&&
.MARINE...
CONVECTION COULD PRODUCE STRONGER WIND GUSTS THAT MAY REQUIRE
SPECIAL MARINE WARNINGS LATER THIS EVENING. UPPER LOW MOVES
THROUGH THE AREA OVERNIGHT...AND SEVERITY OF CONVECTION SHOULD
DECREASE.
SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE TUESDAY AS TROUGH AXIS
PUSHES OVER THE WATERS AND EXITS TO THE EAST. NORTHWEST WINDS
WILL PICK UP BUT CURRENTLY UNDER SMALL CRAFT CRITERIA FOR TUESDAY
AND WEDNESDAY OVER THE WATERS. THE RETURN TO SOUTHERLY FLOW WILL
BEGIN WEDNESDAY EVENING AND INTO THURSDAY AS THE NEXT SYSTEM
APPROACHES.
&&
.HYDROLOGY...
FLASH FLOOD WATCH IN EFFECT UNTIL 11 PM DUE TO SLOWER PROGRESSION
OF EXPECTED THUNDERSTORMS. SOME AREAS WITHIN THE WATCH WILL BE
MORE SUSCEPTIBLE...SUCH AS BALTIMORE-HARFORD AND
NELSON/ALBEMARLE/MADISON DUE TO HEAVY RAIN OVER THE LAST 24 HOURS.
AS LITTLE AS 1 TO 1.5 INCHES IN ONE HOUR CAN CAUSE FLASH FLOODING
HERE. IT WOULD TAKE MORE IN OTHER AREAS...BUT THUNDERSTORMS WILL
BE HEAVY RAINERS WHICH COULD WIND UP PRODUCING LOCALLY MORE THAN 3
INCHES OF RAIN IN A COUPLE HOURS TIME ESPECIALLY IF TRAINING IS
INVOLVED.
&&
.TIDES/COASTAL FLOODING...
NEXT HIGH TIDE CYCLE IS THE LOWER OF THE NEXT TWO ALONG THE BAY.
ANOMALIES ARE 1 TO 1.5 FT...BUT CBOFS SUGGESTS THAT TIDES WOULD
STILL BE BELOW MINOR TIDAL THRESHOLDS. IF ANOMALIES WIND UP
INCREASING EVEN MORE...THEN THE EVENING HIGH TIDE CYCLE COULD GET
PRETTY CLOSE TO THRESHOLDS AT PLACES LIKE ANNAPOLIS AND BALTIMORE SO
IT WILL NEED TO BE MONITORED THIS EVENING. TIDE CYCLE AFTER THAT
MONDAY THEN IS HIGHER. WEST WINDS WILL BE IN PLACE BY THAT TIME
WHICH SHOULD HELP TO BRING ANOMALIES BACK DOWN BUT IF THAT DOESNT
HAPPEN BY THEN THEN MINOR TIDAL FLOODING WILL BE POSSIBLE ON THAT
CYCLE.
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...FLASH FLOOD WATCH UNTIL 11 PM EDT THIS EVENING FOR DCZ001.
MD...FLASH FLOOD WATCH UNTIL 11 PM EDT THIS EVENING FOR MDZ004>007-
009>011-013-014.
VA...FLASH FLOOD WATCH UNTIL 11 PM EDT THIS EVENING FOR VAZ025-026-
029-036>040-042-050>056-501-502.
WV...NONE.
MARINE...NONE.
&&
UPDATE...WOODY!
PRVS...BPP/HASHazardous weather outlook, Aug 14, 7:55 PM EDT, 3 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 755 PM EDT SUN AUG 14 2011 ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057- 151300- CHESAPEAKE BAY NORTH OF POOLES ISLAND MD- CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD- CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD- CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD- CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA- TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD- TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD- TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA- PATAPSCO RIVER INCLUDING BALTIMORE HARBOR- CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY- CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER- PATUXENT RIVER TO BROOMES ISLAND MD- TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD- SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS- CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX- ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA- KING GEORGE- 755 PM EDT SUN AUG 14 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF COLUMBIA. .DAY ONE...TONIGHT SHOWERS AND THUNDERSTORMS THIS EVENING ARE PRODUCING HEAVY RAINFALL. THIS MAY CAUSE FLASH FLOODING IN SOME AREAS. A FLASH FLOOD WATCH IS IN EFFECT FOR METROPOLITAN WASHINGTON DC AND ANNAPOLIS NORTHWARD... VALID THROUGH 11 PM. IN ADDITION...A FEW STRONG TO SEVERE THUNDERSTORMS ARE ALSO POSSIBLE THIS EVENING...WITH DAMAGING WINDS BEING THE PRIMARY THREAT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY MINOR COASTAL FLOODING MAY BE POSSIBLE MONDAY ALONG THE WESTERN SHORE OF THE CHESAPEAKE BAY AND TIDAL POTOMAC RIVER WITH THE MORNING HIGH TIDE CYCLE. .SPOTTER INFORMATION STATEMENT... PLEASE FORWARD ANY REPORTS OF HEAVY RAINFALL...FLOODING...OR STRONG WIND GUSTS TO THE NATIONAL WEATHER SERVICE. MDZ003>005-009-010-501-502-VAZ025>031-036>040-042-050-051-501>504- WVZ050>053-055-501>506-151300- WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD- EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA- ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON- ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-CULPEPER- NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND- EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY- WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL- WESTERN PENDLETON-EASTERN PENDLETON- 755 PM EDT SUN AUG 14 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA... NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND WITH THE EXCEPTION OF GARRETT COUNTY. .DAY ONE...TONIGHT SHOWERS AND THUNDERSTORMS THIS EVENING ARE PRODUCING HEAVY RAINFALL. THIS MAY CAUSE FLASH FLOODING IN SOME AREAS. A FLASH FLOOD WATCH IS IN EFFECT FOR ALL COUNTIES EAST OF THE BLUE RIDGE AS WELL AS IN THE CENTRAL SHENANDOAH VALLEY... VALID THROUGH 11 PM. IN ADDITION...A FEW STRONG TO SEVERE THUNDERSTORMS ARE ALSO POSSIBLE THIS EVENING...WITH DAMAGING WINDS BEING THE PRIMARY THREAT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... PLEASE FORWARD ANY REPORTS OF HEAVY RAINFALL...FLOODING...OR STRONG WIND GUSTS TO THE NATIONAL WEATHER SERVICE.
In the hours before
Local storm report, Aug 14, 10:19 PM EDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1019 PM EDT SUN AUG 14 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1017 PM FLASH FLOOD 1 E BELTSVILLE 39.04N 76.91W
08/14/2011 PRINCE GEORGES MD 911 CALL CENTER
ROAD FLOODED - INTERSECTION OF BALTIMORE AVE AND PRINCE
GEORGES ROAD
&&
EVENT NUMBER LWX1101401
WOODY!Special weather statement, Aug 14, 10:21 PM EDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1021 PM EDT SUN AUG 14 2011
DCZ001-MDZ013-014-016-018-VAZ053-054-150315-
DISTRICT OF COLUMBIA DC-ANNE ARUNDEL MD-PRINCE GEORGES MD-CALVERT MD-
CHARLES MD-ARLINGTON/FALLS CHURCH/ALEXANDRIA VA-FAIRFAX VA-
1021 PM EDT SUN AUG 14 2011
...STRONG THUNDERSTORMS TO AFFECT THE DISTRICT OF COLUMBIA...
ARLINGTON...ANNE ARUNDEL...PRINCE GEORGES...CALVERT...CHARLES AND
FAIRFAX COUNTIES...
AT 1021 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM MONTPELIER TO WEST SPRINGFIELD...MOVING EAST AT
20 MPH.
LOCATIONS IMPACTED INCLUDE BOLLING AIR FORCE BASE...ANACOSTIA...MASON
NECK...JEFFERSON MANOR...HUNTINGTON...GROVETON...SPRINGDALE...
NATIONAL HARBOR...FOREST HEIGHTS AND SEAT PLEASANT.
HEAVY RAIN WITH THESE STORMS WILL REDUCE VISIBILITIES TO BELOW ONE
MILE AND MAY CAUSE PONDING OF WATER ON ROADWAYS.
WIND GUSTS OF 40 TO 50 MPH CAN BE EXPECTED WITH THESE STORMS.
&&
LAT...LON 3898 7646 3895 7644 3887 7650 3884 7648
3873 7651 3846 7686 3861 7714 3867 7712
3870 7704 3889 7704 3890 7706 3874 7706
3871 7713 3863 7716 3873 7735 3911 7678
3909 7641 3905 7642 3901 7638
TIME...MOT...LOC 0221Z 292DEG 18KT 3905 7679 3875 7720
SBKSpecial weather statement, Aug 14, 10:49 PM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1049 PM EDT SUN AUG 14 2011
MDZ005-006-010-011-013-014-150345-
CARROLL MD-NORTHERN BALTIMORE MD-HOWARD MD-ANNE ARUNDEL MD-
PRINCE GEORGES MD-SOUTHERN BALTIMORE MD-
1049 PM EDT SUN AUG 14 2011
...STRONG THUNDERSTORMS TO AFFECT CARROLL...NORTHERN BALTIMORE...
HOWARD...ANNE ARUNDEL...PRINCE GEORGES AND SOUTHERN BALTIMORE
COUNTIES...
AT 1049 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM OAKLAND TO 3 MILES WEST OF ODENTON...MOVING EAST
AT 15 MPH.
LOCATIONS IMPACTED INCLUDE FORT MEADE...DANIELS...ODENTON...OELLA...
ILCHESTER...ELKRIDGE...HANOVER...GAMBRILLS...RANDALLSTOWN AND SEVERN.
THESE STORMS ARE PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE
INDOORS IMMEDIATELY FOR YOUR SAFETY. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
HEAVY RAIN WITH THESE STORMS WILL REDUCE VISIBILITIES TO BELOW ONE
MILE AND MAY CAUSE PONDING OF WATER ON ROADWAYS.
WIND GUSTS OF 40 TO 50 MPH CAN BE EXPECTED WITH THESE STORMS.
&&
LAT...LON 3965 7660 3920 7642 3919 7644 3921 7646
3920 7649 3925 7655 3926 7660 3922 7656
3922 7652 3920 7653 3917 7649 3918 7647
3914 7642 3907 7642 3903 7681 3944 7702
TIME...MOT...LOC 0249Z 252DEG 8KT 3943 7690 3907 7674
SBKLocal storm report, Aug 14, 11:03 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1103 PM EDT SUN AUG 14 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1040 PM FLASH FLOOD 2 WSW DAMASCUS 39.27N 77.24W
08/14/2011 MONTGOMERY MD NWS EMPLOYEE
WATER OVER BRIDGE ON KINGS VALLEY ROAD. OVER 2 OF RAIN
IN 45 MINUTES.
&&
EVENT NUMBER LWX1101402
WOODY!Local storm report, Aug 14, 11:21 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1121 PM EDT SUN AUG 14 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1012 PM FLASH FLOOD HILLANDALE 39.02N 76.98W
08/14/2011 MONTGOMERY MD DEPT OF HIGHWAYS
SEVERAL LANES OF MARYLAND ROUTE 650 CLOSED AT
INTERSTATE 495.
&&
EVENT NUMBER LWX1101403
SBKLocal storm report, Aug 14, 11:24 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1124 PM EDT SUN AUG 14 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 PM FLASH FLOOD 1 W CHEVY CHASE VIEW 39.02N 77.10W
08/14/2011 MONTGOMERY MD DEPT OF HIGHWAYS
PORTIONS OF INTERSTATE 495 AND 270 INTERCHANGE CLOSED
DUE TO HIGH WATER.
&&
EVENT NUMBER LWX1101404
SBKThe office that day
Everything else NWS Baltimore/Washington issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 14, 8:29 PM EDT | Special Weather Statement | LWX | Montgomery | 31 min |
| Aug 14, 9:02 PM EDT | Special Weather Statement | LWX | Montgomery | 28 min |
| Aug 14, 9:15 PM EDT | Severe Thunderstorm Warning | LWX | Montgomery | 22 min |
| Aug 14, 9:23 PM EDT | Flash Flood Warning | LWX | Montgomery, Prince George's | 3 hr |
| Aug 14, 9:36 PM EDT | Special Weather Statement | LWX | Howard, Montgomery | 54 min |
| Aug 14, 9:54 PM EDT | Flash Flood Warning | LWX | Frederick, Montgomery | 3 hr |
| Aug 14, 10:18 PM EDT | Special Weather Statement | LWX | Carroll | 42 min |
| Aug 14, 10:21 PM EDT | Special Weather Statement | LWX | Anne Arundel, Prince George's | 54 min |
| Aug 14, 10:49 PM EDT | Special Weather Statement | LWX | Baltimore, City of Baltimore | 56 min |
| Aug 15, 1:09 AM EDT | Coastal Flood Advisory | LWX | Anne Arundel, Baltimore, Calvert, Charles, Prince George's, Saint Mary's and 1 more | 9 hr |
| Aug 15, 7:51 AM EDT | Special Weather Statement | LWX | City of Baltimore | 39 min |
| Aug 15, 8:01 AM EDT | Flash Flood Warning | LWX | Anne Arundel, Baltimore, City of Baltimore | 3 hr |
| Aug 15, 9:23 AM EDT | Flash Flood Warning | LWX | Baltimore, City of Baltimore | 3 hr |
| Aug 15, 9:36 AM EDT | Special Weather Statement | LWX | City of Baltimore | 24 min |
| Aug 15, 12:10 PM EDT | Flash Flood Watch | LWX | Baltimore, Carroll, City of Baltimore | 6 hr |
| Aug 15, 1:10 PM EDT | Flash Flood Warning | LWX | Baltimore, City of Baltimore | 118 min |
| Aug 15, 3:49 PM EDT | Special Weather Statement | LWX | Calvert | 26 min |
| Aug 15, 3:53 PM EDT | Special Weather Statement | LWX | Prince George's | 37 min |
| Aug 15, 4:12 PM EDT | Special Weather Statement | LWX | Prince George's | 33 min |
| Aug 15, 4:28 PM EDT | Special Weather Statement | LWX | Saint Mary's | 32 min |
| Aug 15, 4:33 PM EDT | Flash Flood Warning | LWX | Prince George's | 80 min |
Nearby
Flash Flood Warnings in Maryland, 2011Every flash flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.